Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Melbourne, FL

February 12, 20144 counties in Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 12, 2014, 6:54 PM EST for 4 counties in Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2014, 6:54 PM EST (23:54 UTC)
Expired
Feb 12, 2014, 7:45 PM EST
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Indian River County, FL, Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 7:00 PM ESTTSTM WND GST 48Patrick Air Force Base, FLPATRICK AFB KCOF REPORTED WIND GUST OF 42 KT/48 MPH FROM 240 DEGREES.
Feb 12, 7:06 PM ESTTSTM WND GST 43Melbourne Airport, FLMELBOURNE INTERNATIONAL AIRPORT ASOS MEASURED WIND GUST TO 43 MPH FROM 280 DEGREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 3:06 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS52 KMLB 122354
SVRMLB
FLC009-061-093-097-130045-
/O.NEW.KMLB.SV.W.0008.140212T2354Z-140213T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
654 PM EST WED FEB 12 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA
  INDIAN RIVER COUNTY IN FLORIDA
  NORTHERN OKEECHOBEE COUNTY IN FLORIDA
  EASTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 745 PM EST.

* AT 646 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF HOLOPAW TO 7
  MILES EAST OF KENANSVILLE TO 9 MILES SOUTHWEST OF KISSIMMEE PRAIRIE
  PRESERVE MOVING NORTHEAST AT 40 TO 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...  YEEHAW   JUNCTION...PALM BAY...WEST 
MELBOURNE...VIERA...SUNTREE...ROCKLEDGE...MELBOURNE 
AIRPORT...MELBOURNE...MERRITT ISLAND...FORT DRUM...PATRICK AIR FORCE 
BASE...MELBOURNE BEACH...INDIALANTIC...COCOA BEACH...BLUE CYPRESS 
LAKE...CAPE CANAVERAL...JETTY PARK...PORT CANAVERAL...  
GRANT...BAREFOOT BAY..VERO BEACH...SOUTH BEACH...  SEBASTIAN INLET 
STATE PARK...SEBASTIAN INLET...SEBASTIAN   HIGHLANDS...AND SEBASTIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING 
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THESE STORMS APPROACH 
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS 
EVENING.

&&

LAT...LON 2756 8068 2753 8068 2745 8115 2749 8121
      2755 8121 2760 8114 2765 8114 2782 8121
      2817 8118 2837 8073 2839 8066 2837 8063
      2840 8063 2843 8057 2825 8060 2808 8056
      2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 2352Z 244DEG 34KT 2820 8090 2791 8082
          2753 8111

$$

SEDLOCK
2 follow-up statements
241 
WWUS52 KMLB 130025
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
725 PM EST WED FEB 12 2014

FLC009-061-093-097-130045-
/O.CON.KMLB.SV.W.0008.000000T0000Z-140213T0045Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-BREVARD-
725 PM EST WED FEB 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR SOUTHERN BREVARD...NORTHERN OKEECHOBEE...INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES...

AT 724 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MELBOURNE BEACH TO SPESSARD 
HOLLAND PARK TO 10 MILES SOUTH OF KISSIMMEE PRAIRIE 
PRESERVE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GRANT...FLORIDANA BEACH...BAREFOOT BAY...FORT DRUM...WINTER 
BEACH...WABASSO BEACH...WABASSO...VERO LAKE ESTATES...VERO BEACH 
SOUTH...VERO BEACH...SOUTH BEACH...SEBASTIAN...ROSELAND...POINTE 
WEST...ORCHID...MOORINGS OF VERO BEACH...MICCO...JAYCEE 
BEACH...FLORALTON BEACH...FELLSMERE...DISNEYS VERO BEACH RESORT AND 
THE MOORINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.

&&

LAT...LON 2756 8068 2753 8068 2745 8113 2750 8112
      2756 8109 2761 8105 2766 8102 2780 8100
      2809 8076 2831 8068 2839 8066 2837 8063
      2840 8063 2843 8057 2825 8060 2808 8056
      2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 0024Z 244DEG 34KT 2809 8052 2804 8051
          2746 8099

$$

SEDLOCK
295 
WWUS52 KMLB 130042
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
742 PM EST WED FEB 12 2014

FLC009-061-093-097-130051-
/O.EXP.KMLB.SV.W.0008.000000T0000Z-140213T0045Z/
OSCEOLA-INDIAN RIVER-OKEECHOBEE-BREVARD-
742 PM EST WED FEB 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD...NORTHERN
OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES WILL
EXPIRE AT 745 PM EST...

THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND SOME 
WERE MOVING OFF OF THE EAST COAST INTO THE WESTERN ATLANTIC...THUS 
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

SOME STORMS WILL STILL BE CAPABLE OF GUSTY WINDS...SMALL HAIL AND 
TORRENTIAL DOWNPOURS THROUGH MID EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
WEDNESDAY EVENING FOR EASTERN FLORIDA.

LAT...LON 2756 8068 2753 8068 2745 8113 2750 8112
      2756 8109 2761 8105 2766 8102 2780 8100
      2809 8076 2831 8068 2839 8066 2837 8063
      2840 8063 2843 8057 2825 8060 2808 8056
      2787 8044 2788 8044 2758 8032
TIME...MOT...LOC 0041Z 244DEG 34KT 2816 8036 2811 8035
          2753 8083

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 4:17 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 12, 4:17 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EST WED FEB 12 2014

.DISCUSSION...

CURRENT/TONIGHT...SQUALL LINE IS APPROACHING A LITTLE FASTER THAN
EXPECTED...ALREADY PUSHING ONSHORE NORTH OF TAMPA...SO HAVE
UPDATED HWO/GHWO FOR TIMING. ALSO...THE THREAT FOR SEVERE STORMS
WITH DAMAGING WINDS AND ISOLATED TORNADOES HAS INCREASED SLIGHTLY
BASED ON HIGHER INSTABILITY ACROSS CENTRAL AND SOUTHERN SECTIONS.
DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 60S SOUTH OF ORLANDO.
WIND FIELDS ALOFT (850-500 MB) CONTINUE TO BE IMPRESSIVE...45-55
KNOTS. ALREADY SEEING STORMS DEVELOP AHEAD OF THE MAIN SQUALL LINE
IN INCREASED INSTABILITY AND THE EAST COAST SEA BREEZE IS
PROVIDING A BOOST ALONG WITH SOME TORQUE. THESE CELLS ARE A MORE
IMMEDIATE CONCERN AS SUFFICIENT LOW LEVEL SHEAR WILL PROMOTE
ROTATION AND A THREAT FOR ISOLATED TORNADOES. WILL BE WATCHING TO
SEE IF THE ELEVATED CONVECTION (WEAK AT PRESENT) EXTENDING FROM SW
FL ACROSS OSCEOLA AND BREVARD CAN BECOME ROOTED IN THE BOUNDARY
LAYER. COORDINATED WITH SPC AND SURROUNDING OFFICES ON THE SVR
THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM.

MEANWHILE...A COOL WEDGE HAS PUSHED SOUTH INTO LAKE AND VOLUSIA
COUNTIES WHERE TEMPS HAVE COOLED CONSIDERABLY ALONG THE VOLUSIA
COAST. WILL NEED TO WATCH IF ANY OF THE STORMS PUSHING INTO THAT
AREA CAN HOOK ONTO THAT BOUNDARY.

THU-THU NIGHT...BASE OF SHORTWAVE TROUGH MOVES EASTWARD THROUGH
NORTHERN FLORIDA EARLY THURSDAY WITH SFC LOW INTENSIFYING AS IT
BUILDS NORTHWARD UP THE EASTERN SEABOARD. COLD FRONT ASSOCIATED
WITH THE LOW SHIFTS EAST OF THE WATERS BY EARLY MORNING THURSDAY
WITH RAIN CHANCES ENDING AS DRIER AIR BEGINS TO BUILD IN BEHIND
THE BOUNDARY. MAY SEE SOME LOWER CLOUD COVER LINGERING ACROSS THE
AREA EARLY IN THE DAY BUT EXPECT CLOUDS TO DECREASE INTO THE
AFTERNOON. WINDY CONDITIONS EXPECTED BEHIND THE FRONT AS WEST
WINDS INCREASE UP TO AROUND 20 MPH WITH HIGHER GUSTS. TEMPERATURES
WILL BE AROUND 5-7 DEGREES BELOW NORMAL RANGING FROM THE LOW TO
MID 60S FROM THE ORLANDO AREA NORTHWARD TO UPPER 60S TO AROUND 70
DEGREES FARTHER SOUTH.

CLEAR SKIES AND WINDS WEAKENING AS THEY VEER TO THE NORTHWEST WILL
PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS INTO THURSDAY NIGHT
WITH TEMPERATURES FALLING TO THE UPPER 30S OVER NORMALLY COLDER
INTERIOR LOCATIONS WITH METRO AREAS AND COASTAL SITES IN THE LOW TO
MID 40S.

FRI...RIDGE OF HIGH PRESSURE OVER THE GULF OF MEXICO EXTENDS ACROSS
CENTRAL FLORIDA INTO FRIDAY GENERATING RELATIVELY LIGHT WESTERLY
WINDS. DRY AIRMASS REMAINS IN PLACE WITH SKIES STAYING MOSTLY SUNNY.
HIGHS WILL STILL BE BELOW NORMAL...REACHING THE UPPER 60S TO LOW 70S
INTO THE AFTERNOON.

SAT-TUES...A WEAK FRONT PUSHES SOUTH ACROSS FLORIDA SATURDAY
REINFORCING THE DRIER AIRMASS OVER THE REGION. DESPITE THIS FRONTAL
PASSAGE TEMPS WILL ACTUALLY CONTINUE A GRADUAL CLIMB WITH HIGHS
AROUND NORMAL IN THE LOW TO MID 70S SATURDAY AFT. WEAK SFC HIGH WILL
BUILD SOUTHWARD INTO FLORIDA BEHIND THE FRONT SUNDAY AND THEN A
STRONGER HIGH PRESSURE SYSTEM WILL SHIFT OFFSHORE THE EASTERN U.S.
WITH RIDGE AXIS BUILDING ACROSS THE AREA INTO EARLY NEXT WEEK. NO
RAIN CHANCES FORECAST THROUGH THIS PERIOD WITH SKIES RANGING FROM
MOSTLY TO PARTY SUNNY AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
SHRA/TSRA BREAKING OUT AHEAD OF SQUALL LINE PUSHING ONSHORE THE FL
GULF COAST. SQUALL LINE WILL SWEEP RAPIDLY E/SE DURING THE EVENING
AND EARLY OVERNIGHT WITH CONVECTIVE WIND GUSTS OF 35-45 KNOTS
POSSIBLE.

&&

.MARINE...
TONIGHT...DETERIORATING CONDITIONS OVER THE MARINE AREA AS SW
WINDS INCREASE TO 20 TO 25 KNOTS. LOW PRESSURE WILL STRENGTHEN AS
IT LIFTS NE ACROSS N FL TONIGHT AND SWEEPS A COLD FRONT ACROSS THE
WATERS. WINDS WILL TURN WEST BEHIND THE FRONT. SEAS WILL BE
SUPPRESSED NEAR SHORE DUE TO THE OFFSHORE FLOW BUT BUILD TO 9 FEET
WELL OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT.

THU-THU NIGHT...HAZARDOUS BOATING CONDITIONS WILL CONTINUE BEHIND
THE FRONT INTO THURSDAY WITH WESTERLY WINDS UP TO 20-25 KNOTS
NEARSHORE AND UP TO 25-30 KNOTS OFFSHORE. THIS STRONG OFFSHORE
FLOW WILL BUILD SEAS UP TO 7-9 FEET OFFSHORE WHILE NEARSHORE SEAS
WILL BE AROUND 4-6 FEET. WINDS WILL VEER TO THE NORTHWEST INTO
THURSDAY NIGHT... DECREASING TO 10-15 KNOTS NEARSHORE AND 15-20
KNOTS OFFSHORE AFTER MIDNIGHT.

FRI-SUN...WINDS WILL DECREASE OUT OF THE W/NW FRIDAY AS HIGH
PRESSURE RIDGE BUILDS EASTWARD FROM THE GULF OF MEXICO. HOWEVER
WINDS EXPECTED TO INCREASE ONCE AGAIN INTO FRI NIGHT WITH MARINE
CONDITIONS DETERIORATING THROUGH SATURDAY MORNING AS WEAK
REINFORCING FRONT APPROACHES AND MOVES THROUGH THE COASTAL WATERS.
WINDS THEN RAPIDLY DECREASE THROUGH LATE SATURDAY INTO SUNDAY WITH
SEAS 3 FEET OR LESS BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  63  40  68 / 100  10   0   0
MCO  60  67  42  69 / 100  10   0   0
MLB  64  70  43  68 /  90  10   0   0
VRB  67  71  42  68 /  80  10   0   0
LEE  57  64  41  68 / 100  10   0   0
SFB  60  66  41  69 / 100  10   0   0
ORL  59  66  44  69 / 100  10   0   0
FPR  67  70  42  68 /  80  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     EST THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST
     THURSDAY FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....ULRICH
Hazardous weather outlook, Feb 12, 3:25 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EST WED FEB 12 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
325 PM EST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA THROUGH 11 PM EST.

A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL CROSS THE PENINSULA
THIS AFTERNOON INTO THIS EVENING. LOW LEVEL WIND FIELDS WILL
INCREASE...AND AS A RESULT...STORM MOTION WILL BE RAPID TOWARD THE
EAST-NORTHEAST AT 45 TO 55 MPH DURING THE TIMES OF HIGHEST COVERAGE.
SUFFICIENT INSTABILITY WILL COMBINE WITH THE STRONG WIND FIELDS TO
PRODUCE A THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS 60 MPH OR GREATER. WHILE THE PRIMARY THREAT WILL BE STRAIGHT LINE
WINDS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THE BEST CHANCE FOR STORMS WILL BE BETWEEN 4:00 AND 7:00 PM NEAR AND
NORTH OF THE I-4 CORRIDOR...BETWEEN 6:00 PM AND 9:00 PM ACROSS
OSCEOLA AND BREVARD COUNTIES...AND BETWEEN 8:00PM TO MIDNIGHT FROM
OKEECHOBEE TO THE TREASURE COAST.

THE MAIN THREAT FROM STORMS THIS EVENING WILL BE THE POSSIBILITY
FOR DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
THE RISK FOR AN ISOLATED TORNADO. TORRENTIAL DOWNPOURS MAY CAUSE
TEMPORARY PONDING OF WATER ON ROADS AND IN POORLY DRAINED LOW LYING
AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
ANY SHOWERS AND STORMS THAT FORM WILL ALSO IMPACT AREA LAKES...AS
WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS EVENING
INTO TONIGHT.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD OCEAN SWELL WILL CONTINUE TO PRODUCE A MODERATE
THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA.
THE GREATEST THREAT WILL OCCUR THIS AFTERNOON THROUGH SUNSET DUE TO
TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY SURF TODAY...MAKE
SURE TO SWIM NEAR A LIFEGUARD...AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
WINDS WILL INCREASE OUT OF THE SOUTHWEST BEGINNING THIS AFTERNOON
AHEAD OF THE COLD FRONT...THEN SHIFT TO THE NORTHWEST AS THE FRONT
MOVES THROUGH THE LOCAL ATLANTIC WATERS TONIGHT. WIND SPEEDS OF 20
TO 25 KNOTS WILL PRODUCE SEAS OF 4 TO 6 FEET NEAR SHORE AND 6 TO 9
FEET WELL OFFSHORE. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM
LATE AFTERNOON INTO TONIGHT...AND CONTINUE INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS WILL SLOWLY IMPROVE STARTING THURSDAY EVENING.
MUCH DRIER AIR POURING INTO CENTRAL FLORIDA BEHIND THE COLD FRONT
COULD POSE AN ELEVATED FIRE WEATHER CONCERN THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

ULRICH/KELLY/CRISTALDI

In the hours before

Local storm report, Feb 12, 5:44 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     OAKLAND                 28.56N 81.63W
02/12/2014  M43 MPH          ORANGE             FL   PUBLIC

            PUBLIC WEATHER STATION MEASURED WIND GUST OF 38 KT/43
            MPH.

&&

JRC
Special weather statement, Feb 12, 5:45 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EST WED FEB 12 2014

FLZ053-122345-
OSCEOLA-
545 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OSCEOLA COUNTY...

* UNTIL 645 PM EST.

AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
FOUR CORNERS TO 44 MILES SOUTHWEST OF LAKE KISSIMMEE...MOVING
EAST-NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE POINCIANA...AUSTIN TINDALL PARK...CAMPBELL AND
HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS EVENING.

LAT...LON 2835 8087 2800 8087 2784 8128 2795 8134
      2800 8139 2799 8142 2804 8147 2806 8145
      2802 8138 2807 8137 2808 8135 2808 8145
      2814 8146 2815 8153 2820 8153 2825 8156
      2826 8166 2835 8166
TIME...MOT...LOC 2244Z 244DEG 49KT 2837 8155 2818 8150
          2791 8167 2763 8187

SEDLOCK
Local storm report, Feb 12, 6:28 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     4 N ALTAMONTE SPRINGS   28.71N 81.38W
02/12/2014                   SEMINOLE           FL   TRAINED SPOTTER

            TREES UP TO ONE FOOT DIAMETER DOWN. FENCES DOWN IN MIDDLE
            OF ROAD AND OTHER DEBRIS NEAR INTERSECTION OF E E
            WILLIAMSON RD AND MARKHAM WOODS RD. IN LONGWOOD

&&

JRC
Special weather statement, Feb 12, 6:32 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
632 PM EST WED FEB 12 2014

FLZ047-053-054-058-130030-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
632 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
INDIAN RIVER COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA
COUNTY...

* UNTIL 730 PM EST.

AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
9 MILES NORTHWEST OF LAKE MARIAN TO 34 MILES SOUTHWEST OF BASINGER...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...KISSIMMEE PRAIRIE
PRESERVE...MELBOURNE AIRPORT AND MELBOURNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

IF STORMS CONTINUE TO INTENSIFY A SEVERE THUNDERSTORM WARNING MAY BE
NECESSARY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM
THIS EVENING.

LAT...LON 2720 8079 2715 8087 2723 8099 2736 8104
      2738 8111 2749 8121 2755 8121 2760 8114
      2766 8114 2783 8122 2786 8130 2827 8066
      2822 8063 2831 8060 2808 8056 2787 8044
      2788 8044 2758 8032 2755 8069 2713 8068
TIME...MOT...LOC 2332Z 233DEG 32KT 2798 8114 2766 8108
          2714 8143

SEDLOCK
Local storm report, Feb 12, 6:33 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 E INTERCESSION CITY   28.27N 81.44W
02/12/2014  M1.00 INCH       OSCEOLA            FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED QUARTER SIZE HAIL IN KISSIMMEE
            AT INTERSECTION OF CLAY STREET, PLEASANT HILL ROAD AND
            HOAGLAND BLVD.

&&

JRC
Local storm report, Feb 12, 6:39 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             SAINT LUCIE AIRPORT     27.49N 80.37W
02/12/2014  M0.75 INCH       ST. LUCIE          FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED PENNY SIZE HAIL AT SAINT LUCIE
            COUNTY INTERNATIONAL AIRPORT.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:11 AM ESTSmall Craft AdvisoryMLB48 hr
Feb 12, 4:11 AM ESTSmall Craft Advisory for WindsMLB42 hr
Feb 12, 4:00 PM ESTSpecial Weather StatementMLBLake90 min
Feb 12, 4:43 PM ESTSevere Thunderstorm WarningMLBLake, Orange62 min
Feb 12, 5:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 5:22 PM ESTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Feb 12, 5:23 PM ESTSevere Thunderstorm WarningMLBBrevard, Lake, Orange, Seminole, Volusia52 min
Feb 12, 5:35 PM ESTSevere Thunderstorm WarningMLBSaint Lucie40 min
Feb 12, 5:45 PM ESTSpecial Weather StatementMLBOsceola60 min
Feb 12, 5:49 PM ESTSevere Thunderstorm WarningMLBOsceola41 min
Feb 12, 6:06 PM ESTSevere Thunderstorm WarningMLBMartin, Saint Lucie39 min
Feb 12, 6:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 6:15 PM ESTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola, Seminole, Volusia60 min
Feb 12, 6:32 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.